Alert archive / Pennsylvania / Flash Flood Warnings in 2019
Flash Flood Warning 4, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 19, 2019, 9:19 PM EDT for Lebanon County, Pennsylvania. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2019, 9:19 PM EDT (01:19 UTC)
- Expired
- Jun 20, 2019, 12:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Lebanon County, PA
The radar
The State College radar (KCCX), 141 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 10:00 PM EDT | FLASH FLOOD | Beverly Heights, PA | SEVERAL ROAD CLOSURES DUE TO HIGH WATER IN THE VICINITY OF BEVERLY HEIGHTS IN SWATARA TOWNSHIP. |
| Jun 19, 10:03 PM EDT | FLASH FLOOD | Beverly Heights, PA | WATER RESCUE AT A RESIDENCE SURROUNDED BY RUSHING WATER ON OLD JONESTOWN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1341 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
345
WGUS51 KCTP 200119
FFWCTP
PAC075-200415-
/O.NEW.KCTP.FF.W.0004.190620T0119Z-190620T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
919 PM EDT Wed Jun 19 2019
The National Weather Service in State College PA has issued a
* Flash Flood Warning for...
Central Lebanon County in south central Pennsylvania...
* Until 1215 AM EDT.
* At 919 PM EDT, Doppler radar indicated heavy rain across the warned
area. Up to two inches of rain have already fallen. Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
Fredericksburg and Jonestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4045 7645 4040 7642 4036 7649 4038 7652
4041 7651
$$
Ceru1 follow-up statement
875
WGUS71 KCTP 200209
FFSCTP
Flash Flood Statement
National Weather Service State College PA
1009 PM EDT Wed Jun 19 2019
PAC075-200415-
/O.CON.KCTP.FF.W.0004.000000T0000Z-190620T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lebanon PA-
1009 PM EDT Wed Jun 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
CENTRAL LEBANON COUNTY...
At 1008 PM EDT, local law enforcement reported flash flooding along
Old Jonestown road south of Jonestown and flooding along Quarry road
in Beverly Heights. Over three inches of rain have already fallen.
Flash flooding is already occurring.
Some locations that will experience flooding include...
Fredericksburg, Beverly Heights and Jonestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4045 7645 4040 7642 4036 7649 4038 7652
4041 7651
$$
CeruWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 8:43 PM EDT, 36 minutes earlier.
Area forecast discussion, Jun 19, 8:43 PM EDT, 36 minutes before
Area Forecast Discussion National Weather Service State College PA 843 PM EDT Wed Jun 19 2019 .SYNOPSIS... An unsettled and stormy weather pattern will continue through Thursday evening thanks to the close proximity of a slowly meandering front. A pleasant and dry weekend is in store. Temperatures will trend a little cooler than normal for Friday and Saturday in the wake of a cold front. Warmer weather will return next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... The convection has been scattered about and locally heavy, but most rain has been brief enough to cause only minor problems if any at all. The very humid airmass will remain in place overnight, and the HRRR suggests the risk of showers/storms will continue. No real organized feature is evident so it's hard to be specific with timing and location, but the overall trend should be for the activity to diminish in coverage over the next few hours, and that seems to be the trend even now. Convection rolling through central OH is brought into my western zones right around sunrise. As it stands now the Flood watch expires at 04Z/midnight. That seems reasonable, but looking ahead to late night and Thursday morning, we may need a new watch for additional heavy rain potential. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... A distinct low center will develop and push into wrn PA in the morning hours. This low is sub-1000mb and anomalously strong for the beginning of Summer. It will push its southward trailing cold front through during the afternoon and early evening. The coincidence of the old west-east front, anomalously high PWATs, and this decent long- wave trough + sfc low moving thru around peak heating will generate thunderstorms. Some of them will produce very heavy rainfall, and severe wind gusts/hail with as increasing vertical shear and a veering/broad loop hodograph. An isolated tornado or two is possible as well due to the boundary/shear and low LCLs present - especially from the KUNV/KIPT vicinity SE to the Lower Susq Valley. The heavy rain will probably cause some flooding, but the flooding threat area is not highly certain at this point. We may need a flash flood watch for Thursday, but later shifts can take a closer look. It's a little far out to post a watch just yet. The potent sfc low pressure center (~995 mb) should be over NE PA by nightfall, and the cold front dragging down thru MDT. Wrap around could make some sct SHRA over the W Thurs night, but it will be drying out and getting a little gusty by Fri morning. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... Breezy and drier/less humid conditions will arrive Thursday night through Friday on the backside of the departing system. Expect a break from the rain for 2-3 days with pleasant conditions through the weekend before a surge in humidity returns showers and storms to the forecast next week. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... Showers continue to stream through the area. Thunderstorms are beginning to subside with only isolated TSRA now, mainly through the south and eastern portions of the region. Overall VFR cigs and vsbys though passing showers are bringing MVFR to brief periods of IFR vsbys in heavy rain. IFR is possible overnight due to the light winds and the copious amounts of moisture. So look for areas of fog/low stratus clouds similar to early this Wednesday morning. Another round of showers and thunderstorms will be possible late Thursday morning, early Thursday afternoon. .Outlook... Thu...Rain/low cigs possible north. Scattered-numerous PM tsra impacts likely Central and Southern PA. Fri...AM low cigs possible W Mtns. Sat-Sun...No sig wx expected. && .CLIMATE... Astronomical summer (solstice) begins Friday, June 21st at 1154AM EDT (1554 UTC). && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight EDT tonight for PAZ012- 017>019-024>028-033>036-041-042-045-046-049>053-056>059- 063>066. && SYNOPSIS...La Corte/Lambert NEAR TERM...La Corte/Lambert SHORT TERM...Lambert LONG TERM...Steinbugl AVIATION...Lambert/Ceru CLIMATE...
Hazardous weather outlook, Jun 19, 2:24 PM EDT, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service State College PA 224 PM EDT Wed Jun 19 2019 PAZ012-017>019-024>028-033>036-041-042-045-046-049>053-056>059- 063>066-201830- Northern Clinton-Clearfield-Northern Centre-Southern Centre-Cambria- Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- 224 PM EDT Wed Jun 19 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible on Thursday. An isolated weak, short-lived tornado is also possible. Heavy rain is also expected from some of the storms. This could lead to flash flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010-011-037-201830- Warren-McKean-Potter-Elk-Cameron-Tioga- 224 PM EDT Wed Jun 19 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible on Thursday. An isolated weak, short-lived tornado is also possible. Heavy rain is also expected from some of the storms. This could lead to flash flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Lambert
In the hours before
Special weather statement, Jun 19, 4:49 PM EDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service State College PA
449 PM EDT Wed Jun 19 2019
PAZ045-046-049-192115-
Southern Lycoming PA-Southern Clinton PA-Union PA-
449 PM EDT Wed Jun 19 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LYCOMING...UNION...AND
CLINTON COUNTIES UNTIL 515 PM EDT...
At 449 PM EDT, Doppler radar indicated a strong thunderstorm near
Carroll, moving east at 15 mph.
Very heavy rain and wind gusts 40 to 50 mph are possible.
Locations impacted include...
Williamsport, Jersey Shore, Carroll, Duboistown, McElhattan,
Collomsville, Elimsport, South Williamsport, Garden View and Oval.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4105 7691 4101 7718 4104 7714 4101 7727
4116 7735 4130 7703
TIME...MOT...LOC 2049Z 249DEG 12KT 4111 7722
La CorteSpecial weather statement, Jun 19, 7:16 PM EDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service State College PA 716 PM EDT Wed Jun 19 2019 PAZ057-059-066-192345- Lancaster PA-Lebanon PA-Dauphin PA- 716 PM EDT Wed Jun 19 2019 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER...DAUPHIN... AND LEBANON COUNTIES UNTIL 745 PM EDT... At 715 PM EDT, Doppler radar indicated a strong thunderstorm near Hershey, moving northeast at 25 mph. Wind gusts 40 to 50 mph are possible. Locations impacted include... Lebanon, Hershey, Elizabethtown, Middletown, Palmyra, Annville, Hummelstown, Cornwall, Myerstown, Rutherford, Campbelltown, Pleasant Hill, Sand Hill, Lebanon South, Cleona, Avon, Rheems, Fredericksburg, Schaefferstown and Quentin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4011 7661 4024 7678 4052 7649 4032 7625 TIME...MOT...LOC 2315Z 225DEG 21KT 4023 7663 CR
Local storm report, Jun 19, 8:01 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
801 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM FLASH FLOOD BLOOMSBURG 41.00N 76.46W
06/19/2019 COLUMBIA PA FIRE DEPT/RESCUE
5TH STREET HOLLOW ROAD FLOODED.
&&
EVENT NUMBER CTP1901441
EVANEGOLocal storm report, Jun 19, 8:02 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
802 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM FLASH FLOOD BUCKHORN 41.02N 76.50W
06/19/2019 COLUMBIA PA FIRE DEPT/RESCUE
SCHOOL HOUSE ROAD WASHED OUT NEAR BUCKHORN.
&&
EVENT NUMBER CTP1901442
EVANEGOLocal storm report, Jun 19, 8:11 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
811 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 2 ENE BLOOMSBURG 41.01N 76.42W
06/19/2019 COLUMBIA PA FIRE DEPT/RESCUE
SEVERAL ROADS ARE CLOSED DUE TO FLOODING IN SCOTT
TOWNSHIP.
&&
EVENT NUMBER CTP1901443
EVANEGOSpecial weather statement, Jun 19, 9:04 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service State College PA
904 PM EDT Wed Jun 19 2019
PAZ034-035-200130-
Bedford PA-Fulton PA-
904 PM EDT Wed Jun 19 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD AND FULTON
COUNTIES UNTIL 930 PM EDT...
At 903 PM EDT, Doppler radar indicated a strong thunderstorm near
Inglesmith, moving northeast at 15 mph.
Very heavy rain is expected and wind gusts 40 to 50 mph are possible.
Locations impacted include...
Breezewood, Warfordsburg, Clearville, Crystal Springs, Barnes Gap,
Inglesmith and Locust Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3973 7858 3981 7864 4002 7821 3972 7814
3972 7854
TIME...MOT...LOC 0103Z 240DEG 15KT 3977 7850
La CorteThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:04 PM EDT | Special Weather Statement | CTP | Bedford | 26 min |
| Jun 19, 9:12 PM EDT | Areal Flood Advisory | CTP | Lebanon | 3 hr |
| Jun 19, 9:25 PM EDT | Areal Flood Advisory | CTP | Bedford, Fulton | 3 hr |
| Jun 19, 9:36 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Fulton | 54 min |
| Jun 19, 9:50 PM EDT | Areal Flood Advisory | CTP | Lebanon | 3 hr |
| Jun 19, 10:21 PM EDT | Areal Flood Advisory | CTP | Warren | 3 hr |
| Jun 19, 10:39 PM EDT | Flash Flood Warning | CTP | Warren | 3 hr |
| Jun 19, 10:48 PM EDT | Areal Flood Advisory | CTP | Dauphin, Northumberland | 3 hr |
| Jun 19, 10:54 PM EDT | Areal Flood Advisory | CTP | Fulton | 3 hr |
| Jun 19, 11:29 PM EDT | Special Weather Statement | CTP | Franklin | 31 min |
| Jun 19, 11:50 PM EDT | Areal Flood Advisory | CTP | Lancaster | 115 min |
| Jun 19, 11:51 PM EDT | Areal Flood Warning | CTP | Lebanon | 3 hr |
| Jun 20, 1:26 AM EDT | River Flood Warning | CTP | Lebanon, Schuylkill | 21 hr |
| Jun 20, 1:41 AM EDT | Areal Flood Advisory | CTP | Dauphin, Lancaster, Lebanon, Northumberland | 2 hr |
| Jun 20, 1:47 AM EDT | Areal Flood Advisory | CTP | Warren | 118 min |
| Jun 20, 4:17 AM EDT | Flash Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 24 hr |
| Jun 20, 9:51 AM EDT | Areal Flood Advisory | CTP | Warren | 3 hr |
| Jun 20, 10:51 AM EDT | Areal Flood Advisory | CTP | Warren | 3 hr |
| Jun 20, 12:22 PM EDT | Special Weather Statement | CTP | Potter | 53 min |
| Jun 20, 12:55 PM EDT | Special Weather Statement | CTP | Sullivan | 35 min |
| Jun 20, 1:16 PM EDT | Special Weather Statement | CTP | Lancaster | 29 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.